Alert archive / Illinois / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 199, NWS Lincoln, IL

November 22, 2010Marshall County, Stark County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Nov 22, 2010, 2:59 PM CST for Marshall County, Stark County, Illinois. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 22, 2010, 2:59 PM CST (20:59 UTC)
Expired
Nov 22, 2010, 3:15 PM CST
In force
16 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Marshall County, IL, Stark County, IL

The radar

The Lincoln radar (KILX), 103 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 22, 11:23 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
422 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 2:38 PM CST, 21 minutes earlier.

Area forecast discussion, Nov 22, 2:38 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
238 PM CST MON NOV 22 2010

.DISCUSSION...
ISSUED 235 PM CST MON NOV 22 2010

RECORD WARMTH...COMBINED WITH SOME TIMELY BREAKS IN THE CLOUDS...
HELPED TO CAUSE RAPID DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
WEST OF I-55 OVER THE LAST FEW HOURS. LATEST SURFACE MAP SHOWING
LOW PRESSURE CENTERED OVER THE NORTHWEST TIP OF ILLINOIS...WITH
COLD FRONT EXTENDING SOUTHWARD INTO CENTRAL MISSOURI. TIGHT
PRESSURE GRADIENT HAS RESULTED IN WIND GUSTS OVER 40 MPH AT TIMES
IN A FEW AREAS.

MAIN FORECAST CONCERNS INVOLVE THE EFFECTS OF THE FRONTAL PASSAGE
TONIGHT...FOLLOWED BY THE NEXT STORM SYSTEM FOR WEDNESDAY INTO
EARLY THANKSGIVING DAY.

SHORT TERM...TONIGHT THROUGH THANKSGIVING DAY...

SHORTWAVE OVER THE DAKOTAS TO LIFT NORTHEAST OVERNIGHT TO NEAR
LAKE SUPERIOR. SHORT TERM MODELS IN GOOD AGREEMENT IN BRINGING THE
FRONT TO NEAR I-55 BY 6 PM AND CLEARING THE SOUTHEAST CWA AROUND
MIDNIGHT. WILL CONTINUE WITH CATEGORICAL POPS ACROSS THE EASTERN
CWA THIS EVENING...BUT WILL MAKE A LAST-MINUTE DECISION AS TO HOW
MUCH RAIN TO LINGER ACROSS THE WEST. LATEST HRRR MODEL WOULD
SUGGEST MOST AREAS WEST OF I-55 SHOULD BE DONE WITH THE RAIN BY
EARLY EVENING.

HIGH PRESSURE TO PUSH ACROSS THE MIDWEST TUESDAY...AS UPPER LOW
DIGS ACROSS THE PACIFIC NORTHWEST THEN MOVES EASTWARD. MODEL
SPREAD BEGINS TO WIDEN A BIT...WITH THE NAM LAGGING SIGNIFICANTLY
BEHIND BY MIDDAY THURSDAY SO WILL GO WITH MORE OF A GFS/ECMWF
SOLUTION FOR MIDWEEK. PRECIPITATION TO MOVE IN FROM THE SOUTHWEST
ON WEDNESDAY. WILL GO WITH NON-DIURNAL TEMPERATURE TRENDS
WEDNESDAY NIGHT AS THE WARM SECTOR SURGES IN AHEAD OF THE MAIN
FRONTAL BOUNDARY...WHICH SHOULD BE NEAR I-57 BY EARLY THANKSGIVING
MORNING. PRECIPITATION TYPE BECOMES A FACTOR AFTER MIDNIGHT AS THE
COLD AIR BEGINS SURGING IN FROM THE NORTHWEST. FORECAST SOUNDINGS
IMPLY A RAPID TRANSITION FROM RAIN TO SNOW ACROSS THE NORTHWEST
CWA AFTER MIDNIGHT...BUT THE BULK OF THE PRECIPITATION SHOULD BE
EAST OF THE AREA BY TIME OF CHANGEOVER...SO WILL NOT INCLUDE ANY
ACCUMULATIONS IN THE GRIDS AT THIS TIME.

LINGERING PRECIPITATION EXPECTED ACROSS THE EASTERN CWA THROUGH AT
LEAST EARLY AFTERNOON...WITH FALLING TEMPERATURES THROUGH THE DAY.

LONG TERM...FRIDAY THROUGH MONDAY...

LITTLE CHANGE MADE TO THE FORECAST DURING THIS PERIOD. HIGH
PRESSURE STILL PROGGED TO MOVE EAST ACROSS THE MISSISSIPPI VALLEY
THROUGH THE WEEKEND. MODERATING TEMPERATURES EXEPCTED THROUGH THE
PERIOD. BEYOND SUNDAY...THE MODEL SPREAD BECOMES RATHER SIGNIFICANT
IN TIMING THE NEXT STORM SYSTEM ON MONDAY VS TUESDAY...WITH THE
GFS THE FASTER SOLUTION. WILL ONLY INCLUDE SLIGHT CHANCE POPS IN
THE GRIDS FOR NOW.

GEELHART

&&

.AVIATION...
ISSUED 1147 AM CST MON NOV 22 2010

LINE OF CONVECTION CURRENTLY DEVELOPING ALONG A COLD FRONT ACROSS
EASTERN IOWA/NORTHERN MISSOURI WILL QUICKLY TRACK E/NE THIS
AFTERNOON. BASED ON SATELLITE LOOPS...THUNDERSTORMS SHOULD BEGIN
TO IMPACT KPIA BETWEEN 19Z AND 21Z...THEN FURTHER EAST TO KCMI
BETWEEN 22Z AND 00Z. AHEAD OF THE STORMS...STRONG SOUTHERLY WINDS
WILL PREVAIL...WITH GUSTS UP TO 30KT AT TIMES. ONCE THE STORMS
PUSH EAST OF THE TERMINALS BY EARLY EVENING...STRONG WESTERLY
WINDS WILL DEVELOP BEHIND THE DEPARTING FRONT. MAY SEE A PERIOD OF
MVFR CEILINGS AS LOW-LEVEL MOISTURE CURRENTLY ACROSS KANSAS/WESTERN
MISSOURI LIFTS NORTHEASTWARD ACROSS THE AREA THIS EVENING. 12Z
FORECAST SOUNDINGS AND MOISTURE PROFILES SUGGEST THE LOW CLOUDS
WILL RAPIDLY CLEAR OUT AFTER MIDNIGHT...WITH CLEAR SKIES NOTED AT
ALL SITES BY TUESDAY MORNING.

BARNES
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 22, 11:01 AM CST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1101 AM CST MON NOV 22 2010

ILZ027>031-036>038-040>057-061>063-066>068-071>073-231100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
1101 AM CST MON NOV 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A LINE OF THUNDERSTORMS IS EXPECTED TO CROSS THE MISSISSIPPI RIVER
INTO WEST-CENTRAL ILLINOIS THIS AFTERNOON. DUE TO INCREASING
INSTABILITY AND PLENTY OF WIND ENERGY IN THE ENVIRONMENT...A FEW
OF THE STORMS COULD BECOME SEVERE. THE PRIMARY THREAT WILL BE
DAMAGING WIND GUSTS. THE STORMS WILL TRACK EASTWARD ACROSS THE
REMAINDER OF CENTRAL AND SOUTHEAST ILLINOIS THROUGH THE EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 3 PM AND 9 PM.

BARNES

In the hours before

Local storm report, Nov 22, 1:27 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
127 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             ALTONA                  41.12N 90.16W
11/22/2010  E0.50 INCH       KNOX               IL   PUBLIC

&&

JANKOWSKI
Local storm report, Nov 22, 2:03 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
203 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             ONEIDA                  41.07N 90.23W
11/22/2010  M1.00 INCH       KNOX               IL   PUBLIC

            COVERING THE GROUND.

&&

JANKOWSKI
Local storm report, Nov 22, 2:09 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
209 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             2 WSW ALTONA            41.10N 90.20W
11/22/2010  E0.50 INCH       KNOX               IL   MESONET

&&

JANKOWSKI
Local storm report, Nov 22, 2:28 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
228 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             3 SE GALESBURG          40.92N 90.34W
11/22/2010  E0.88 INCH       KNOX               IL   EMERGENCY MNGR

&&

BARNES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 12:56 PM CSTSevere Thunderstorm WarningILXKnox33 min
Nov 22, 1:50 PM CSTSevere Thunderstorm WarningILXKnox25 min
Nov 22, 2:10 PM CSTSevere Thunderstorm WarningILXStark35 min
Nov 22, 2:21 PM CSTTornado WarningILXStark24 min
Nov 22, 2:28 PM CSTSevere Thunderstorm WarningILXCass, Menard, Morgan47 min
Nov 22, 2:32 PM CSTSevere Thunderstorm WarningILXKnox, Stark43 min
Nov 22, 2:51 PM CSTSevere Thunderstorm WarningILXFulton, Knox, Peoria39 min
Nov 22, 3:19 PM CSTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford26 min
Nov 22, 5:21 PM CSTSevere Thunderstorm WarningILXChristian, Macon28 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.